MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy section d6b: explant date: not applicable, as lens was not explanted.Section e1: email address: unknown/not provided.Section e1: initial reporter telephone number:(b)(6).Section h3-other (81): the device is not returning for evaluation as to date it remains implanted and the foreign material is not returning; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during insertion of iol into the patient eye, a plastic-like foreign material was seen entering into the eye.The iol was fully inserted and foreign material was removed.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: 07 aug 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned for evaluation, but the intraocular lens (iol) was not returned for evaluation as it remains implanted.An opened sterilization pouch was received with a dark material that was circled.The fourier-transform infrared spectroscopy (ftir) analysis of the foreign material revealed that the bulk of the plastic material was polypropylene.The ftir spectrum raw data output file was compared against the materials used during manufacturing process listed in the manufacturing site ftir library and yielded possible correlating components.Based on review, there is a possibility that the potential assignable cause could be related to device components.Although there was a high correlation results to the device components, it is not possible to determine the origin and/or where the particle came from due to the sample condition received and that polypropylene is a common material used.The manufacturing component matching with polypropylene are not black color.The issue was identified post-preparation and after the device had been utilized in the procedure.A review of complaints related to the production order (po) revealed no additional complaints, and manufacturing records confirm the device was produced and released per specifications.Conclusion: based on the complaint investigation results, the product was released within specifications.There is no indication of a product quality deficiency.However, manufacturing process cannot be ruled out as potential cause; therefor, an awareness training was conducted for all personnel involved in manufacturing the reported complaint product.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18044512
Report Number3012236936-2023-02590
Device Sequence Number18162177
Product Code HQL
UDI-Device Identifier05050474531734
UDI-Public(01)05050474531734(17)270312
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight80 KG